Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 4, 2019, 11:15 PM EDT for 5 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 11:15 PM EDT (03:15 UTC)
- Expired
- May 5, 2019, 12:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Glascock County, GA, Jefferson County, GA, Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
697
WUUS52 KFFC 050315
SVRFFC
GAC107-125-163-167-303-050400-
/O.NEW.KFFC.SV.W.0076.190505T0315Z-190505T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1115 PM EDT Sat May 4 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Emanuel County in east central Georgia...
South central Glascock County in east central Georgia...
Southeastern Washington County in east central Georgia...
Northeastern Johnson County in east central Georgia...
Jefferson County in east central Georgia...
* Until midnight EDT.
* At 1115 PM EDT, a severe thunderstorm was located over Riddleville,
or 8 miles southeast of Sandersville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sandersville, Louisville, Wrens, Wadley, Davisboro, Tennille,
Harrison, Stapleton, Bartow, Avera, Riddleville, Edge Hill, Downs,
Donovan, Grange, Stapletons Crossroads, Pringle, Matthews, Moxley
and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3279 8220 3275 8276 3303 8284 3331 8234
3330 8231 3327 8229 3326 8226 3323 8223
3311 8228 3305 8229 3293 8227 3284 8232
3280 8221 3281 8220
TIME...MOT...LOC 0315Z 258DEG 39KT 3291 8270
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
215
WWUS52 KFFC 050331
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1131 PM EDT Sat May 4 2019
GAC107-125-163-167-303-050400-
/O.CON.KFFC.SV.W.0076.000000T0000Z-190505T0400Z/
Emanuel GA-Glascock GA-Washington GA-Johnson GA-Jefferson GA-
1131 PM EDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTH CENTRAL EMANUEL...SOUTH CENTRAL GLASCOCK...SOUTHEASTERN
WASHINGTON...NORTHEASTERN JOHNSON AND JEFFERSON COUNTIES...
At 1130 PM EDT, a severe thunderstorm was located near Davisboro, or
7 miles west of Louisville, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Louisville, Wrens, Wadley, Davisboro, Stapleton, Bartow, Avera,
Riddleville, Edge Hill, Edgehill, Downs, Grange, Stapletons
Crossroads, Matthews, Moxley, Stellaville, New Home and Colemans
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3279 8220 3276 8262 3310 8272 3331 8234
3330 8231 3327 8229 3326 8226 3323 8223
3311 8228 3305 8229 3293 8227 3284 8232
3280 8221 3281 8220
TIME...MOT...LOC 0330Z 242DEG 34KT 3297 8253
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:35 PM EDT, 40 minutes earlier.
Area forecast discussion, May 4, 10:35 PM EDT, 40 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1035 PM EDT Sat May 4 2019 .Update... Have adjusted pops to try and match radar. Otherwise...no big changes. Temperatures are in line for now. 41 .Previous... .SHORT TERM /Tonight through Sunday Night/... To begin the short term period, a broad but fairly shallow upper trough is extending from Iowa southward into the Mississippi River Valley and is moving eastward across the southeastern CONUS. A surface low associated with this trough is moving northeastward from central Louisiana and will continue to approach our forecast area during the remainder of the day and into Sunday. Convection ahead of a weak cold front dropping from this low is anticipated in our area this evening and into the overnight hours. With sufficient instability due to diurnal heating this afternoon combined with some stronger mid-level winds and enhanced wind shear ahead of the frontal boundary, there is the potential that some thunderstorms associated with this system could be strong to severe, with the damaging wind gusts and marginally severe hail being the primary threats with any severe storms that occur. On Sunday, the focus will shift to south and central Georgia. Although high-end chance to likely PoPs are anticipated across the southern portion of the forecast area, the best forcing and instability will be south of the area which will limit the potential for severe weather. Precipitation will quickly come to an end on Sunday night as the cold front clears the area. Model guidance is in good agreement that drier and cooler air will return to the area Sunday night into early Monday morning. King .LONG TERM /Monday through Saturday/... The long term begins with an exiting system and drier air spreading over the CWA. Models are in very good agreement with this. We will see one good day of drying before moisture starts returning ahead of the next in a series of short waves approaches on Tuesday. Models differ somewhat on timing and strength of these short waves for the latter half of the long term, however the result will be increasing chance of showers and thunderstorms each day. 17 && AVIATION... 00Z Update... Showers and a few thunderstorms will spread over the taf sites overnight...ending from the west by mid morning Sunday. Ceilings were mainly VFR to begin the period...with the exception of areas where convection is present. Ceilings are expected to lower to MVFR by 04-06Z and IFR by 10-12Z Sunday morning. Gradual improvement during the day. Southwest Winds of 5-10 kts expected through the night becoming northwest after 14z Sunday. //ATL Confidence...00Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 80 60 85 / 70 60 20 5 Atlanta 64 79 60 83 / 80 60 10 0 Blairsville 59 74 52 78 / 80 60 20 5 Cartersville 63 78 56 82 / 80 50 10 0 Columbus 66 81 60 88 / 80 60 10 5 Gainesville 63 78 59 82 / 80 60 10 5 Macon 65 82 60 87 / 60 60 20 5 Rome 62 79 56 84 / 80 40 10 0 Peachtree City 63 79 57 83 / 80 60 10 0 Vidalia 69 84 65 89 / 50 60 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....17/Baker AVIATION...41
Hazardous weather outlook, May 4, 10:42 AM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EDT Sat May 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A few severe storms are possible across north and central Georgia this afternoon and tonight. A strong storm system will move across Georgia today and tonight. This will bring scattered to numerous showers and thunderstorms to north and central Georgia. A few storms could be severe just about anywhere across north and central Georgia, although the main focus will be north of a line from Preston to Macon to Louisville. The best time for severe storm development will be from around noon today until midnight tonight. The main hazards from the severe storms will be damaging winds and hail up to 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There remains a chance of thunderstorms Sunday as the Saturday storm system exits. Although a few storms could be strong with gusty winds, severe storms are not expected on Sunday. There is a chance of thunderstorms across parts of central Georgia and also the northeast mountains Tuesday afternoon...and then for all of north and central Georgia Wednesday through Friday. A few storms could be strong with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, May 4, 10:12 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 S BROWNS CROSSING 33.01N 83.36W
05/04/2019 BALDWIN GA 911 CALL CENTER
911 CENTER REPORTS SEVERAL TREES DOWN ALONG HIGHWAY 49
IN SOUTHWEST PORTION OF THE COUNTY.
&&
EVENT NUMBER FFC1900220
DEESESpecial weather statement, May 4, 10:21 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1021 PM EDT Sat May 4 2019
GAZ062-074>076-085-050300-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
1021 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...SOUTHEASTERN
WASHINGTON...GLASCOCK...SOUTHEASTERN WARREN AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 1100 PM EDT...
At 1021 PM EDT...a strong thunderstorm was near Davisboro, or 9 miles
east of Sandersville...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wrens, Wadley, Davisboro, Stapleton, Bartow, Avera,
Riddleville, Edge Hill, Edgehill, Downs, Grange, Stapletons
Crossroads, Matthews, Moxley and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3307 8229 3293 8227 3276 8258
3295 8279 3334 8250 3334 8245 3333 8242
3331 8240 3331 8235 3321 8224
TIME...MOT...LOC 0221Z 218DEG 28KT 3296 8266
WIND...50MPHLocal storm report, May 4, 10:26 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 2 ESE DAMES FERRY 33.02N 83.71W
05/04/2019 JONES GA 911 CALL CENTER
REPORT OF ONE TREE DOWN ON HWY 18 WEST NEAR JARRELL
PLANTATION ROAD IN JONES COUNTY.
&&
EVENT NUMBER FFC1900221
JKINGLocal storm report, May 4, 10:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG 1 ESE SPARTA 33.27N 82.96W
05/04/2019 HANCOCK GA 911 CALL CENTER
REPORT OF 2 TREES DOWN ON HWY 15 SOUTH BETWEEN CLAY
STREET AND BURNETT STREET.
&&
EVENT NUMBER FFC1900222
JKINGSpecial weather statement, May 4, 11:06 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1106 PM EDT Sat May 4 2019
GAZ062-074>076-085-097-050345-
Jefferson GA-Washington GA-Glascock GA-Warren GA-Johnson GA-
Laurens GA-
1106 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...WASHINGTON...
GLASCOCK...SOUTHEASTERN WARREN...JOHNSON AND NORTHERN LAURENS
COUNTIES UNTIL 1145 PM EDT...
At 1106 PM EDT...a line of strong thunderstorms was along a line
extending from near Deepstep to Tuckers Crossroad to Dexter...and
moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Sandersville, Louisville, Wrightsville, Gibson, East Dublin,
Wrens, Wadley, Davisboro, Tennille, Dexter, Harrison, Stapleton,
Bartow, Oconee, Avera, Mitchell, Deepstep, Riddleville and Edge Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3289 8229 3282 8237 3281 8242 3278 8240
3251 8268 3238 8312 3243 8314 3268 8291
3307 8300 3334 8246 3331 8240 3331 8234
3311 8228 3305 8229 3293 8227
TIME...MOT...LOC 0306Z 246DEG 39KT 3303 8292 3271 8285 3245 8308
WIND...50MPHSpecial weather statement, May 4, 11:11 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1111 PM EDT Sat May 4 2019
GAZ110>112-050400-
Wheeler GA-Telfair GA-Montgomery GA-
1111 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...TELFAIR AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL midnight EDT...
At 1110 PM EDT...a strong thunderstorm was over Workmore, or 8 miles
southwest of McRae...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Mount Vernon, Helena, Lumber City, Milan, Scotland, Towns,
Spring Hill, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8307 3204 8304 3218 8258 3196 8256
3192 8263 3192 8268 3190 8269 3190 8270
3188 8274 3186 8276 3185 8303
TIME...MOT...LOC 0310Z 259DEG 24KT 3196 8297
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:19 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach, Twiggs | 41 min |
| May 4, 8:29 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Macon, Peach, Twiggs | 46 min |
| May 4, 8:42 PM EDT | Special Weather Statement | FFC | Crawford, Taylor, Upson | 33 min |
| May 4, 8:57 PM EDT | Special Weather Statement | FFC | Johnson | 48 min |
| May 4, 9:10 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 50 min |
| May 4, 9:26 PM EDT | Special Weather Statement | FFC | Washington, Wilkinson | 49 min |
| May 4, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam, Washington, Wilkinson | 44 min |
| May 4, 9:51 PM EDT | Special Weather Statement | FFC | Putnam | 24 min |
| May 4, 10:14 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam, Taliaferro, Warren | 46 min |
| May 4, 10:21 PM EDT | Special Weather Statement | FFC | Jefferson | 39 min |
| May 4, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Taliaferro, Wilkes | 40 min |
| May 4, 11:06 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Johnson, Washington | 39 min |
| May 4, 11:11 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 49 min |
| May 4, 11:57 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 48 min |
| May 5, 12:08 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.